Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

130 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Blood test normal after getting giddiness. What test should be done? Precaution to be taken?

Answered by
Dr.
Dr. Aarti Abraham

OBGYN

Practicing since :1998

Answered : 6009 Questions

default
Posted on Tue, 29 Jan 2013 in General Health
Question: This is question is for my daughter who is 19. She is doing her second year engineering and staying in hostel. She got giddiness at class though she was movoed to institute health center they found nothing wrong and this was only momentary. Earlier when she had similar problems a few monsth back we did all blood check up and all and everything was normal includeing platelet and then doctor only advised to take vitality powder and stamina syrup.

what kind of checkup/meication should we resort to now.
We had her complete check up in 2011 and everything was normal at that time. Only thing due to hostel stay she has lost weight
doctor
Answered by Dr. Aarti Abraham 37 minutes later
Hello XXXXXXX
Thanks for writing to us.
There are various causes of giddiness and dizziness in an adolescent girl.

I will enumerate below the various causes, and the check up recommended.
One of the most common causes is irregular eating habits, particularly in hostels, due to which she could have had hypoglycemia - low blood sugar levels. This can be diagnosed only at the time of giddiness, when the sugar levels would be shown as low.
This can be improved by proper mealtimes, avoiding remaining hungry for too long or skipping meals, particularly breakfast, and consumption of foods that provide sustained energy for longer periods of time - like wholegrain cereals, nuts,fruits etc.

Another reason could be postural hypotension, where the blood pressure is low. For this you need to consult a physician and have her pulse, blood pressure and BMI checked. If this is the case, she needs to have adequate fluid and liquids and water intake, which is also often compromised in hostel life.

Simple giddiness could be due to chronic lack of sleep, particularly if she is under stress of examinations etc, and this could cause fatigue and sleep deprivation which manifests as weakness and dizziness.

In adolescent girls, anaemia is a common condition, particularly if she is having abnormal or altered menstrual pattern also . You can let me know if her periods are regular. Also, get her complete blood count and peripheral blood picture done, which would diagnose anemia.

Vertigo and migraine also can present in this way, as well as sunstroke and any kind of emotional stress - these conditions can be diagnosed by a physician also.

I hope there is no family history of any inherited heart condition, as sometimes some heart diseases ( eg. mitral valve prolapse ) etc. also present in this way in young girls. A complete cardiac check up and ECG plus Colour Doppler of Heart would be advised by your physician if he is doubtful after examination.

She should also have her complete laboratory work up including thyroid profile, blood sugars, electrolytes, urine examination, viral markers etc. to rule out any other systemic cause of such giddines.

Most often, it is common in young girls who live in hostels due to the stress of studies, coupled with erratic sleeping habits and irregular and non nutritious eating habits. So please do not worry, but consult a Physician for all of the above tests. Please advise her to sleep on time, get atleast 8 hours of proper uninterrupted sleep a day, take nutritious meals on proper time, and to avoid anxiety / stress for any reason. Proper multivitamin supplements and iron tonics ( if anemic ) would also help. Encourage her to be positive and vocal about her problems.

Take care and feel free to ask for further clarifications.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,   ,   ,   ,  
Drug/Medication

Recent questions on  Mitral valve prolapse

doctor1 MD

I have been taking 40mgs of celexa and 100mgs of Lamictal for my bipolar disorder for over 2 years. I was also born with 2 heart defects: ventricular septal defect and mitral valve prolapse. Over the last two months, I have developed an arrhythmia that occurs several times an hour. I'm waiting for the results of my echo, stress test, etc. (done yesterday). Question: What is the likelihood that I'm experiencing side effects of my medication? I've never had any other problems in the years that I've taken Celexa or Lamictal, but I want to make sure I treat this arrhythmia soon. (btw, I'm 32 yrs old) Thanks!

doctor1 MD

I'm 63 years old, 150 pounds and have a slow irregular heart beat. Sometimes it is more irregular than other times. When the heart skips a beat it feels like a flutter. After exercise it is especially irregular. I also have a very mild mitral valve prolapse that doesn't cause a murmur.

doctor1 MD

I'm a 21 yr old female having constant heart palpitations. I know what they are and what they feel like some are stronger than others but I feel them all the time. I don't have insurance so I haven't seen a cardiologist. I don't smoke, drink anything with caffeine, and only drink alcohol occasionally. Some doctors have said possible mitral valve prolapse. I'm just wondering what could be causing so many palpitations and also I have had them since I was 18 they are just getting much worse I also have chest pain just about every day.

doctor1 MD

Hi, I am 30 years old diagnosed with mitral valve prolapse with mitral regurgitation on an echocardiogram 6 months and my weight is 50 and height 5'2". At that time, the doctors told there is nothing to worry, but i still continue to experience tightness in chest, palpitations and tachycardia. How this can be treated

doctor1 MD

I'm a 50 year old male. I'm healthy but I take 1ea 25mg Metoprolol ER Succinate every morning for what my primary care , cardiologist, and ep doctors describe as "safe" palpitations related to mitral valve prolapse . This morning, I may have only...

doctor1 MD

I am concerned that I might be iron deficient anemic. Recently I have had trouble falling and staying asleep, I have been very tired during the day, I've had more headaches than usual, my head feels like it's stuffed with cotton and I also just...

doctor1 MD

I was prescribed metoprolol er succinate to replace atenolol . I have gained so much weight since starting it. Now when I looked it up, rapid weight gain. Is shown as a side effect. My physician confirmed my bmi has increased a lot but did not...